I am new and am hoping to use this as a way to cope with being clean and meet people who are doing the same and me an inspiration to me and vice versa. I am currently on methadone, I did not respond very well to small amounts, having no effect on me what so ever, I was not even very heavy user, well ok, It was pretty high. I was on 200 mg of liquid methadone and have started tapering I am down to190 now, does anyone have any tips that can help with tapering or any personal experience that I should take into consideration. I ould have never gone as high if Iknew how long it would take, I would have taken the week of being sick! But now I am where I am now and I have to believe that everything happens for a reason so, what is everyones experience!
HI I came off 150mg and was on it for 6 1/2 yrs taper off methadone is a slow agonizing process you must move slow to avoid withdrawals during tapering there are some things you can do to minimize the withdrawals you will feel it is imposible to get around them comletlly but one of the things that helped me was a 3 in 1 vitamin calcium magnesium zinc you can get it at walmart for 6 buck take 4 in the morning and 4 at dinner time this really helps a lot it takes a few days for it to work you coming off a high dose of methadone this is a race one buy the tortus not the hair keep in mind you usually dont feel the taper for a few days methadone has a long 1/2 life just know it is possible to get off this stuff recovery is slow with methadone one month is fast it took me around 9 days to get my energy back it different for eveybody you can come to the forum for support we all want to see you get well good luck and God bless.....Gnarly
Hi there, you did not say how long you were on the methadone, could you please answer that question because it does come in to play. You are at a fairly high dose so it is going to take you a while to come off. We are not allowed to give tapering advice on here but I can tell you my experience. I was at 130mgs at the highest and I came down 10mgs every 5-6 weeks , feeling no withdrawal until I got to about 65mgs, then I started going 5mgs every 5-6 weeks, then when I got to 29mgs I started going 1mg/week. I am now at 8mgs going down 1mg every 10-14 days depending on how I feel. The only time I felt withdrawal was at 39mgs, had to stay there for 3 weeks. Gnarly has given you some good advice, you must go SLOW on this or you will get sick. It might be a good idea to talk to your doctor about a tapering schedule because that is the only way to go. Good luck on what you decide and please keep posting to let us know how you are doing.
hi my name is john ,ive been going to the methadone clinic since aug 22 2012 its time now to detox. I was at 80mgs. a wk. ago. i dropt 5mgs. last wk. today i decreased 2mg. and 2mg a wk from now on. im scared i have high blood pressure. im on 3 medications. im going on 60 years old feb. 1st. i want to detox faster but dont know if i can? could some one get back with me asap please. thank you. good luck to every one trying to live longer. and be happy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.